UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 97

of 'Pulmonary toxicity associated with antineoplastic therapy: Molecularly targeted agents'

97
TI
Organising pneumonia caused by transtuzumab (Herceptin) therapy for breast cancer.
AU
Radzikowska E, Szczepulska E, Chabowski M, Bestry I
SO
Eur Respir J. 2003;21(3):552.
 
The case of a 49-yr-old female, who developed fever, effort dyspnoea and cough, with patchy migratory bilateral pulmonary infiltrates 6 weeks after starting transtuzumab therapy, following breast-conserving surgery with adjuvant chemoradiotherapy and hormone therapy for breast carcinoma, is reported here. Chest radiograph and thin section computed tomography demonstrated alveolar opacities with air bronchogram in both lungs. A lung biopsy was performed in a nonirradiated area of the contralateral lung and revealed a typical histological pattern of organising pneumonia (previously known as bronchiolitis obliterans organising pneumonia). Transtuzumab therapy was discontinued and subsequent gradual clinical and radiological improvement was observed. After 3 months, complete resolution of symptoms and radiographical abnormalities were noted. This is the first case report that suggests that transtuzumab therapy might induce the development of lung infiltrates with the histological appearance of organising pneumonia.
AD
National Tuberculosis and Lung Diseases Research Institute, Warsaw, Poland. e.radzikowska@igichp.edu.pl
PMID